Discussions that mention pravachol

High Cholesterol board


In October of 2007, my BP was elevated and lipids were severely out of whack.

Since that time, I've lost 52 lbs, altered my diet and exercise 6 days per week. After my last blood test, statin was reduced from daily 40mg pravachol to 20mg, BP meds were halved to 5/20 CCB / ACE.

In the last month, I've started to experience some real fatigue at the outset and during my exercise that was not present with the higher statin dose. My daily jog is over hilly territory and this fatigue has come at the same time as my times have improved. The fatigue / discomfort starts with a burning sensation in my chest and a pain spreading to my shoulders and arms - no chest pain or pressure. I've had some cramping in my right leg that was bad enough on one occassion to cause me to hobble home.

At this point, I'm considering dropping all of the meds I take and see if there is any improvement.

Appreciate any input.
Thank you for all of the comments.

I just took my 20mg dose of pravachol about 20 minutes ago and the ache I get in my arm and shoulder when running just showed up. No breathlessness, or exertion, just the dull ache.

I'll ask for a thorough cardio evaluation but I'm inclined to think that I'm suffering statin related cramps and aches. The problems with running are not there every single day, but I'm annoyed and probably over react when they are.

Thanks again for the advice.